Alert archive / Maine / Gale Watches in 2021
Gale Watch 13, NWS Gray, ME
NWS Gray, ME issued this gale watch at Mar 17, 2021, 3:33 AM EDT. It took effect at Mar 19, 2021, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 3:33 AM EDT (07:33 UTC)
- In effect from
- Mar 19, 2021, 2:00 AM EDT
- Expired
- Mar 17, 2021, 3:48 PM EDT
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted.
596 WHUS71 KGYX 170733 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 333 AM EDT Wed Mar 17 2021 ANZ150-152-154-172145- /O.NEW.KGYX.GL.A.0013.210319T0600Z-210320T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 333 AM EDT Wed Mar 17 2021 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From late Thursday night through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
011 WHUS71 KGYX 171948 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 348 PM EDT Wed Mar 17 2021 ANZ150-152-154-181000- /O.UPG.KGYX.GL.A.0013.210319T0600Z-210320T0600Z/ /O.NEW.KGYX.GL.W.0018.210319T0600Z-210320T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 348 PM EDT Wed Mar 17 2021 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-181000- /O.NEW.KGYX.GL.W.0018.210319T0600Z-210320T0000Z/ Penobscot Bay- 348 PM EDT Wed Mar 17 2021 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-181000- /O.NEW.KGYX.SC.Y.0026.210319T0300Z-210320T0600Z/ Casco Bay- 348 PM EDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 2 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 11 PM Thursday to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Mar 16, 10:42 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 16, 10:42 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 1042 PM EDT Tue Mar 16 2021 .SYNOPSIS... High pressure exits off the coastline tonight and Wednesday. Low pressure exits the Ohio Valley on Thursday before passing south and east of Cape Cod Friday. This system has the potential to bring light rain and snow along with gusty winds and bears watching, although impacts should be limited. High pressure arrives for the weekend with a gradual warm up into the next work week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Update...Again mostly minor changes this time around. Clouds have made their farthest advance and will gradually scatter out/sink S overnight. Previous discussion...A very weak disturbance will be riding over the top of an upper level ridge tonight. This system will be relatively moisture starved and will bring mainly mid and upper level moisture to the region during the overnight hours with perhaps some low level cloudiness in southwestern New Hampshire. The varying amounts of clouds will allow for a milder night with teens in the north for overnight lows and 20s across the south. However, these lows are still slightly below normal for this time of the year. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... We will be in-between weather systems on Wednesday with mostly sunny conditions expected for much of the day. As the atmosphere modifies and weak warm air advection occurs, temperatures will respond allowing for above normal temperatures for the first time in several days. H8 temperatures of around 0C to -2C will allow for surface temperatures to reach the 40s in the north and upper 40s and 50s in the south. There will be an area of cooler temperatures along the coastline as a chilly sea breeze develops during late morning and midday hours. A frontal system will approach from the north late Wednesday night as more cold air heads towards New England from Canada. This system may allow for a few snow showers as we head towards Thursday morning. In the meantime, a large scale, more significant system will approach from the Ohio Valley. This will be the focus for the extended portion of the forecast. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Low pressure over the Ohio Valley Thursday will track south of New England through Friday morning. During the same time period a cold front will be dropping south from Canada, funneling colder air into the region Thursday night into Friday. The track consensus of the low pressure system has shifted slightly north over the past 24 hours, leading to more precipitation spreading northward into the forecast area. The cold air looks to arrive just in time for rain to change to snow from north to south into Friday morning. This has led to an increase in the potential for accumulating snow across at least the southern portions of the forecast area during the Friday morning commute. Thursday morning low pressure will be over the Ohio Valley while a cold front associated with a northern stream wave approaches the area from the north. Temperatures will be mild Thursday with highs in the 40s north and in the 50s south of the mountains. As the cold front drops south Thursday afternoon there will be slight chances of rain and snow showers in the mountains. Temperatures will drop below freezing across the entire forecast area by early Friday morning. Honing in on precipitation type and resultant amounts remains tricky at this time frame with a sharp north/south gradient in QPF amounts. Ensemble probabilities of seeing 0.5 inch of QPF have waffled north to south over the area over the past 24 hours, but overall have slightly increased over the past couple of days of model runs. The current line of thinking is QPF ranging from up to an tenth of an inch across the north to a 2/3 an inch along the NH/MA border. The other fly in the ointment is the timing of the cold air arrival and how much precipitation falls once thermal profiles support snow. Precipitation will start as rain late Thursday with rain changing to snow from north to south Thursday night as the cold front pushes south. This push of cold air will have the potential to boost QPF amounts with added lift from frontogenetic forcing, so there is a possibility for QPF amounts to increase. Rain is expected to have changed to snow south of the mountains during the pre-dawn hours with accumulating snow bringing potential slick travel to the Friday morning commute. Currently, amounts look to be light with 1-2 inches expected, although with a lot of moving parts with this system these amounts may shift as the event approaches. Precipitation will come to an end around mid-day Friday with gusty northerly winds lasting into the evening. Going into the weekend high pressure builds in for fair weather with temperatures on the increase. High pressure will settle to our southeast early next week allowing for some spring like warmth with highs in the upper 50s to low 60s. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... Short Term...Mainly mid and high level cloudiness will occur overnight with perhaps a brief period of low level moisture over southwestern New Hampshire during the night according to the latest HREF solution. Some low cloudiness and MVFR conditions may continue mainly over western New Hampshire Wednesday and all areas Wednesday night as a frontal system approaches from the west. Long Term...Conditions will deteriorate to MVFR/IFR late Thursday in RA changing to SN Thursday night into Friday morning. Conditions improve late Friday morning with VFR expected into early next week as high pressure builds in. && .MARINE... Short Term...Winds increase again tonight but this time out of the southwest. Have capped wind forecast just below Small Craft Advisory thresholds. A south to southwesterly gradient will continue for much of Wednesday and Wednesday night with seas in the 2 to 4 foot range across the outer waters. Long Term...SW winds Thursday will shift to north Thursday night as low pressure passes south of New England and cold front drops in from the north. Winds will gust in excess of 25 kts Thursday night approaching Gale force by Friday morning. Seas will build to 5 ft Thursday night and will continue to build through Friday. Winds and seas will subside Friday night into Saturday with quiet conditions expected early next week as high pressure builds in. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro
Hazardous weather outlook, Mar 17, 3:32 AM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Gray ME 332 AM EDT Wed Mar 17 2021 MEZ018>028-NHZ007>015-180745- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 332 AM EDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system passes south of New England late Thursday and Friday. Accumulating snowfall is possible over southern New Hampshire and coastal Maine. Should this occur, slick travel can be expected for the Friday morning commute. Light snowfall amounts of up to 3 inches are expected at this time. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-033-NHZ001>006-180745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll- 332 AM EDT Wed Mar 17 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-180745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 332 AM EDT Wed Mar 17 2021 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-180745- Penobscot Bay-Casco Bay- 332 AM EDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts may approach gale force early Friday into the evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:48 PM EDT | Gale Warning | GYX | 47 hr | |
| Mar 17, 3:48 PM EDT | Small Craft Advisory | GYX | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.